MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE SAFETY PEG KIT; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

BOSTON SCIENTIFIC CORPORATION ENDOVIVE SAFETY PEG KIT; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number M00509010
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a1409 captures the reportable event of peg tube obstructed.The customer reported that the device was disposed and will not be returned.As such, physical analysis has not been conducted in our laboratory.However, a device history review was performed and determined that, based on the nature of the reported event and the reported device lot number, the peg tube obstruction was likely the result of the manufacturing process.With all the available information, although the device has not been returned, boston scientific corporation (bsc) determined that the peg tube obstruction was likely caused by adhesive inside the hypo-tube of the transition joint.Adhesive is used during assembly, and it is likely that the obstruction was the result of incorrect placement or excessive use of adhesive, resulting in obstruction of the hypo tube.Bsc initiated a corrective and preventive action (capa) investigation to determine the root cause of this issue.Investigation identified a potential scenario in which the tip of the glue dispenser touches the threaded tip of the barb as it moves into position for glue and torque at the mini bolster.This could cause glue to migrate into the lumen of the barb component and cause a blockage.An initial containment was implemented on 05dec2023, and the pneumatic flow valve of the equipment was adjusted to ensure that the glue dispenser does not move into position until the barb is in the correct position, preventing the potential for this issue to reoccur.Additional corrections were implemented on 05feb2024 to add 100% pin gage inspection after the mini bolster step for push method device types.An investigation to address this problem has been completed.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive safety peg kit push method was attempted to be used during percutaneous endoscopic gastrostomy (peg) tube placement procedure performed on (b)(6) 2024.During the procedure, the physician was unable to pass the wire through the introducer.It was reported that the tip of the introducer was clogged.The procedure was successfully completed with another peg kit push method.There were no patient complications reported as a result of this event.

Brand Name
ENDOVIVE SAFETY PEG KIT
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
500 commander shea boulevard
quincy MA 02171
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19230451
Report Number3005099803-2024-01973
Device Sequence Number5665714
Product Code PIF
UDI-Device Identifier08714729880400
UDI-Public08714729880400
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150679
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberM00509010
Device Catalogue Number57707
Device Lot Number0032803336
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2024
Initial Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
97172867-FA
Patient Sequence Number1
Patient SexUnknown